Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 214, NWS Lincoln, IL

August 13, 2011Marshall County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 13, 2011, 3:05 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 3:05 PM CDT (20:05 UTC)
Expired
Aug 13, 2011, 3:21 PM CDT
In force
16 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marshall County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 12:12 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
7333 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS53 KILX 132005
SVRILX
ILC123-203-132045-
/O.NEW.KILX.SV.W.0214.110813T2005Z-110813T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
  NORTHEASTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 345 PM CDT.

* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTH OF TOLUCA...OR 15 MILES SOUTHEAST OF LACON...AND MOVING EAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MINONK.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 26 AND 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4104 8905 4102 8904 4093 8904 4093 8898
      4087 8893 4089 8919 4101 8917
TIME...MOT...LOC 2005Z 269DEG 20KT 4093 8912
WIND...HAIL 60MPH 1.00IN

$$

CHURCHILL
1 follow-up statement
082 
WWUS53 KILX 132021
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT SAT AUG 13 2011

ILC123-203-132031-
/O.CAN.KILX.SV.W.0214.000000T0000Z-110813T2045Z/
MARSHALL IL-WOODFORD IL-
321 PM CDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD AND
SOUTHEASTERN MARSHALL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM.

LAT...LON 4104 8905 4102 8904 4093 8904 4093 8898
      4087 8893 4089 8919 4101 8917
TIME...MOT...LOC 2021Z 269DEG 20KT 4093 8900

$$

CHURCHILL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:46 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 13, 1:46 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
146 PM CDT SAT AUG 13 2011

.DISCUSSION...
ISSUED 146 PM CDT SAT AUG 13 2011

LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER SOUTHERN LAKE
MICHIGAN...WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST ACROSS
NORTHWEST ILLINOIS INTO THE CENTRAL PLAINS. THIS FRONT WAS BEING
DRIVEN BY A VIGOROUS UPPER WAVE...CURRENTLY CENTERED OVER EASTERN
IOWA. MAIN FORECAST CONCERNS TODAY REVOLVE AROUND SHOWER/STORM CHANCES
INTO TONIGHT WITH FROPA...AS WELL AS WITH A FROPA IN THE MIDDLE OF
NEXT WEEK. OTHERWISE...FORECAST PERIOD IS APT TO BE RATHER QUIET
WITH SEASONABLE TEMPERATURES.

12Z MODELS IN REASONABLE AGREEMENT WITH RESPECT TO FEATURES
EXPECTED TO IMPACT FORECAST AREA THROUGH THE END OF NEXT WEEK...SO
DO NOT REALLY HAVE A MODEL PREFERENCE AT THIS TIME.

SHORT TERM...LATE THIS AFTERNOON THROUGH TUESDAY...SHOWERS/STORMS
CONTINUE TO DEVELOP/EXPAND IN COVERAGE AHEAD OF APPROACHING COLD
FRONT. INSTABILITY AND SHEAR VALUES ARE AND ARE PROGGED TO REMAIN
MODERATE THROUGH FROPA...AROUND 2000 J/KG AND AROUND 35 KTS
RESPECTIVELY. HOWEVER...THE FRONTAL CONVERGENCE IS PRETTY WEAK
WITH WINDS SHIFTING FROM WSW TO WNW AFTER FROPA. THE LACK OF
CONVERGENCE SHOULD KEEP DEVELOPMENT FROM BECOMING TOO WIDESPREAD
UNLESS A GOOD COLD POOL GETS ESTABLISHED. IN ANY EVENT...CAN NOT
RULE OUT A FEW SEVERE STORMS UNTIL FROPA...WITH DAMAGING WIND
GUSTS THE PRIMARY THREAT UNTIL THE FRONT CLEARS THE AREA THIS
EVENING.

UPPER/SURFACE RIDGING IS EXPECTED TO BUILD INTO/ACROSS THE REGION
FROM SUNDAY INTO TUESDAY. THIS SHOULD PROVIDE MAINLY QUIET WEATHER
AND SLIGHTLY COOLER THAN NORMAL CONDITIONS AREAWIDE.

HAVE REMOVED THE SHOWER/STORM CHANCES FOR MONDAY NIGHT/TUESDAY
THAT WERE IN THE PREVIOUS FORECAST. A WEAK WAVE RIPPLING THROUGH
THE MEAN UPPER RIDGE WAS...AND STILL IS...EXPECTED TO PRODUCE A
MCS MONDAY NIGHT. HOWEVER...THE MODELS ARE COMING INTO BETTER
AGREEMENT THAT THE MCS WILL STAY WEST OF THE MISSISSIPPI RIVER
LATE MONDAY NIGHT/EARLY TUESDAY MORNING CLOSER TO THE STRONGER WAA
AND LOW LEVEL INSTABILITY GRADIENT ON THE BACK SIDE OF THE SURFACE
RIDGE.

LONG TERM...WEDNESDAY THROUGH SATURDAY...A STRONG WAVE IS STILL
EXPECTED TO TOP/FLATTEN THE MEAN WESTERN/CENTRAL U.S. RIDGE
WEDNESDAY INTO THURSDAY. WHILE THE BEST FORCING WITH THIS FEATURE
SHOULD STAY WELL NORTH OF THE FORECAST AREA...IT IS EXPECTED TO
DRAG A COLD FRONT THROUGH THE AREA WEDNESDAY NIGHT/THURSDAY. PLAN
TO MAINTAIN CURRENT CHANCES OF SHOWERS/STORMS WITH THIS FROPA.
ANOTHER WAVE TOPPING THE MEAN RIDGE BY SATURDAY MAY PUSH ANOTHER
FRONT TOWARD THE AREA...BUT MOST OF THE IMPACTS SHOULD OCCUR
BEYOND THIS FORECAST PERIOD.

BAK
&&

.AVIATION...
ISSUED 1252 PM CDT SAT AUG 13 2011
TROUBLESOME TS FOR THE AFTERNOON. HESITATE TO PUT IN TEMPOS FOR
TOO LONG AS TO SCT NATURE. HOWEVER...MUCH STRONGER UPPER
SYSTEM...BETTER INSTABILITY...AND WIDESPREAD CU FIELD LEANS
TOWARDS AT LEAST 3 HR TEMPO GROUPS THROUGH THE AFTERNOON AT ILX
TERMINALS. MAY NEED TO AMEND TIMING TO EXTEND...BUT MAY ALSO LOSE
A BIT WITH LOSE OF DAYTIME HEATING. NEXT ISSUE OVERALL WILL BE THE
POTENTIAL FOR MORNING VIS LOSS...PARTICULARLY ANY TERMINALS THAT
SEE AN AFTERNOON/EVENING SHOWER. KEEPING THE LOWEST VIS
PIA/BMI/CMI AROUND DAWN AS THEY ARE CLOSER TO THE UPPER LOW
ITSELF...MORE LIKELY FOR THE RA...AND THE SUBSEQUENT LOWER CIGS IN
THE EARLY MORNING HOURS.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 13, 11:08 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1108 AM CDT SAT AUG 13 2011

ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1108 AM CDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL PUSH ACROSS THE AREA THIS AFTERNOON AND
EARLY THIS EVENING BRINGING SCATTERED THUNDERSTORMS TO THE AREA.
THE PRIMARY THREAT WILL BE FROM DAMAGING WIND GUSTS AND LARGE
HAIL. THE THREAT FOR THUNDERSTORMS WILL BEGIN TO DIMINISH EARLY
THIS EVENING AS THE FRONT SHIFTS OFF TO OUR EAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY...ESPECIALLY
ALONG AND WEST OF INTERSTATE 55...AND AGAIN OVER THE ENTIRE AREA
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR ACTIVATION
WOULD BE FROM 300 PM UNTIL 900 PM CDT.

HJS

In the hours before

Local storm report, Aug 13, 2:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             PEKIN                   40.57N 89.63W
08/13/2011  M1.00 INCH       TAZEWELL           IL   EMERGENCY MNGR

&&

LAUFENBERG
Local storm report, Aug 13, 2:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             PEKIN                   40.57N 89.63W
08/13/2011  M0.75 INCH       TAZEWELL           IL   EMERGENCY MNGR

&&

LAUFENBERG

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:51 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell39 min
Aug 13, 3:30 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford45 min
Aug 13, 3:46 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon37 min
Aug 13, 3:51 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Tazewell35 min
Aug 13, 3:54 PM CDTSevere Thunderstorm WarningILXMorgan, Sangamon66 min
Aug 13, 3:59 PM CDTSevere Thunderstorm WarningILXMcLean61 min
Aug 13, 4:31 PM CDTSevere Thunderstorm WarningILXDeWitt, Piatt59 min
Aug 13, 4:35 PM CDTSevere Thunderstorm WarningILXLogan, Macon55 min
Aug 13, 5:08 PM CDTSevere Thunderstorm WarningILXChristian, Shelby55 min
Aug 13, 6:01 PM CDTSevere Thunderstorm WarningILXEdgar44 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.